Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 1, NWS Seattle, WA

January 1, 2007San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Jan 1, 2007, 3:21 PM PST for San Juan County, Washington. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2007, 3:21 PM PST (23:21 UTC)
Expired
Jan 2, 2007, 3:40 PM PST
In force
24 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2007-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2007-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
623 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 012321
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
321 PM PST MON JAN 1 2007

WAZ001-503-506-510-020600-
/O.NEW.KSEW.WI.Y.0001.070101T2321Z-070103T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
321 PM PST MON JAN 1 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY. 

A STRONG FRONTAL SYSTEM JUST NORTH OF VANCOUVER ISLAND WILL SLOWLY
MOVE SOUTH THROUGH TUESDAY...PASSING SOUTH OF THE AREA LATE IN THE
DAY TUESDAY. THIS FRONT WILL GENERATE MODERATELY STRONG SOUTHERLY
WINDS IN ADVANCE OF ITS PASSAGE. EXPECT SOUTH TO SOUTHEAST WINDS
OF 25 TO 35 MPH WITH LOCAL GUSTS REACHING 50 MPH TONIGHT THROUGH
TUESDAY. THE WINDS WILL EASE AFTER THE FRONT MOVES SOUTH OF THE
REGION. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL
TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE
LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE
6 follow-up statements
000 
WWUS76 KSEW 020548
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
948 PM PST MON JAN 1 2007

WAZ515-021400-
/O.EXB.KSEW.WI.Y.0001.000000T0000Z-070102T2200Z/
WESTERN STRAIT OF JUAN DE FUCA-
948 PM PST MON JAN 1 2007

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY FOR THE WESTERN STRAIT OF JUAN DE FUCA...WHICH IS IN EFFECT
UNTIL 2 PM PST TUESDAY.

A STRONG FRONTAL SYSTEM JUST NORTH OF VANCOUVER ISLAND WILL
SLOWLY MOVE SOUTH THROUGH TUESDAY...PASSING SOUTH OF THE AREA
LATE TUESDAY AFTERNOON. THIS FRONT WILL GENERATE MODERATELY STRONG
SOUTHERLY WINDS IN ADVANCE OF ITS PASSAGE. EXPECT SOUTH TO
SOUTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS REACHING 50 MPH
TONIGHT THROUGH TUESDAY. THE WINDS WILL EASE AFTER THE FRONT MOVES
SOUTH OF THE REGION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

WAZ001-503-506-510-021400-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
948 PM PST MON JAN 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE NORTHWEST INTERIOR UNTIL
4 PM PST TUESDAY.

A STRONG FRONTAL SYSTEM JUST NORTH OF VANCOUVER ISLAND WILL
SLOWLY MOVE SOUTH THROUGH TUESDAY...PASSING SOUTH OF THE AREA
LATE TUESDAY AFTERNOON. THIS FRONT WILL GENERATE MODERATELY STRONG
SOUTHERLY WINDS IN ADVANCE OF ITS PASSAGE. EXPECT SOUTH TO
SOUTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS REACHING 50 MPH
TONIGHT THROUGH TUESDAY. THE WINDS WILL EASE AFTER THE FRONT MOVES
SOUTH OF THE REGION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$
000 
WWUS76 KSEW 021351
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
551 AM PST TUE JAN 2 2007

WAZ001-503-506-510-030000-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
551 AM PST TUE JAN 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO
35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL
EASE THIS EVENING AS THE FRONT MOVES INLAND.

A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45
TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE
BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL
POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

WAZ515-022200-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-070102T2200Z/
WESTERN STRAIT OF JUAN DE FUCA-
551 AM PST TUE JAN 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO
35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE
LATE THIS AFTERNOON AS THE FRONT MOVES INLAND.

A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS 45
TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE
BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL
POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

GS
000 
WWUS76 KSEW 021421
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
621 AM PST TUE JAN 2 2007

WAZ511-030000-
/O.EXA.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
HOOD CANAL AREA-
621 AM PST TUE JAN 2 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH WIND 20 TO 35 MPH WITH
LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL EASE THIS
EVENING AS THE FRONT MOVES INLAND.

A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS
45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE
BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL
POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

WAZ001-503-506-510-030000-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
621 AM PST TUE JAN 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO
35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL
EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND.


A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS
45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE
BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL
POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

WAZ515-022200-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-070102T2200Z/
WESTERN STRAIT OF JUAN DE FUCA-
621 AM PST TUE JAN 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO
35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL
EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND.

A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS
45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE
BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL
POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

GS
000 
WWUS76 KSEW 021644
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
844 AM PST TUE JAN 2 2007

WAZ001-503-506-510-511-030000-
/O.UPG.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
/O.NEW.KSEW.HW.W.0001.070102T1644Z-070103T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-HOOD CANAL AREA-
844 AM PST TUE JAN 2 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 30 TO
45 MPH WITH LOCAL GUSTS TO 60 MPH TODAY. THE STRONG WINDS WILL
EASE LATE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ507-030000-
/O.NEW.KSEW.HW.W.0001.070102T1644Z-070103T0000Z/
EVERETT AND VICINITY-
844 AM PST TUE JAN 2 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 30 TO
45 MPH WITH LOCAL GUSTS TO 60 MPH TODAY. SUSTAINED WINDS IN THE
ARLINGTON AREA HAVE ALREADY REACHED NEAR 45 MPH AND THESE
CONDITIONS MAY REACH OTHER LOCATIONS IN THE WARNING AREA AS THE
DAY PROGRESSES.

THE STRONG WINDS WILL EASE LATE THIS AFTERNOON AS THE FRONT MOVES
SOUTH OF THE AREA. 

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ505-508-509-514-030000-
/O.EXB.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA-
EASTERN STRAIT OF JUAN DE FUCA-
844 AM PST TUE JAN 2 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO
35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL
EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND.

A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS
45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE
BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL
POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

WAZ515-030000-
/O.EXT.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
WESTERN STRAIT OF JUAN DE FUCA-
844 AM PST TUE JAN 2 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO
35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL
EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND.

A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS
45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE
BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL
POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 021743
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
943 AM PST TUE JAN 2 2007

WAZ515-030000-
/O.UPG.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
/O.EXA.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/
WESTERN STRAIT OF JUAN DE FUCA-
943 AM PST TUE JAN 2 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG FRONTAL SYSTEM WILL STRONG WINDS TO THE AREA INTO THE
AFTERNOON HOURS. EXPECT SUSTAINED WIND SPEEDS OF 35 TO 45 MPH
WITH GUSTS TO 65 MPH. 

A HIGH WIND WARNING MEANS SUSTAINED WINDS 40 MPH OR MORE OR GUSTS
OVER 57 MPH. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE
SMALL OR SHALLOW- ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES.
MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD
ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ516-517-030000-
/O.EXA.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/
NORTH COAST-CENTRAL COAST-
943 AM PST TUE JAN 2 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING STRONG SOUTHERLY WINDS OF 30 TO
45 MPH WITH LOCAL GUSTS TO 65 MPH TODAY. THE STRONG WINDS WILL
EASE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ001-503-506-507-510-511-030000-
/O.CON.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA-
943 AM PST TUE JAN 2 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 30 TO
45 MPH WITH LOCAL GUSTS TO 60 MPH TODAY. THE STRONG WINDS WILL
EASE LATE THIS AFTERNOON AS THE FRONT MOVES SOUTH OF THE AREA.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ505-508-509-514-030000-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA-
EASTERN STRAIT OF JUAN DE FUCA-
943 AM PST TUE JAN 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG FRONTAL SYSTEM WILL BRING SOUTH TO SOUTHEAST WIND 20 TO
35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY. THE STRONG WINDS WILL
EASE LATE THIS AFTERNOON AS THE FRONT MOVES INLAND.

A WIND ADVISORY MEANS SUSTAINED WINDS 30 TO 39 MPH WITH GUSTS
45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE
BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL
POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$
000 
WWUS76 KSEW 022340
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
340 PM PST TUE JAN 2 2007

WAZ001-503-506-507-510-511-515>517-030045-
/O.CAN.KSEW.HW.W.0001.000000T0000Z-070103T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
340 PM PST TUE JAN 2 2007

...HIGH WIND WARNING IS CANCELLED...

WINDS ACROSS THE REGION HAVE SUBSIDED AS THE COLD FRONT SLIPPED
SOUTH OF THE AREA. THEREFORE THE HIGH WIND WARNING THAT WAS SET
TO EXPIRE AT 4 PM HAS BEEN ENDED.

$$

WAZ505-508-509-514-030045-
/O.CAN.KSEW.WI.Y.0001.000000T0000Z-070103T0000Z/
EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA-
EASTERN STRAIT OF JUAN DE FUCA-
340 PM PST TUE JAN 2 2007

...WIND ADVISORY IS CANCELLED...

WINDS ACROSS THE REGION HAVE SUBSIDED AS THE COLD FRONT SLIPPED
SOUTH OF THE AREA. THEREFORE THE WIND ADVISORY THAT WAS SET TO
EXPIRE AT 4 PM HAS BEEN ENDED.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 1, 2:53 PM PST, 28 minutes earlier.

Area forecast discussion, Jan 1, 2:53 PM PST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
253 PM PST MON JAN 1 2007

.SYNOPSIS...WARM...MOIST AIR WILL CONTINUE TO STREAM OVER THE AREA
THROUGH TUESDAY GENERATING RAIN ACROSS THE REGION. THE PRECIPITATION
MAY BE HEAVY AT TIMES LATE TONIGHT AND TUESDAY. THIS WILL ESPECIALLY
BE TRUE OF THE WEST SLOPES OF THE OLYMPICS AND NORTH CASCADES.
ANOTHER LOW WILL MOVE EAST ALONG THE WASHINGTON-OREGON BORDER ON
WEDNESDAY FOR ANOTHER THREAT OF RAIN. AN UPPER LEVEL TROUGH WILL
MAINTAIN A COOL AND SHOWERY PATTERN THURSDAY WITH ADDITIONAL RAINS
EXPECTED FOR THE WEEKEND.

&&

.SHORT TERM...PRECIPITATION FALLING ACROSS MOST OF THE REGION AT
THIS TIME...BUT NOT QUITE AS HEAVY AS WOULD HAVE THOUGHT
EARLIER...WHICH IS GENERALLY A GOOD THING.  WARM FRONT MOVING ACROSS
THE REGION AND THIS WAS THE MAIN FOCUS OF THE PRECIP EARLIER TODAY
AND ACCORDING TO SAT DERIVED RAINFALL RATES...WE MAY END UP IN A
LULL IN THE HEAVIER RAINFALL FOR A BIT. THIS WILL BE GOOD ON TWO
ACCOUNTS...THE RIVERS AND PASSES.

FIRST THE PASSES...STOWA REPORTS STILL INDICATING SNOW...HOWEVER WEB
CAMS INDICATE RAIN/FREEZING RAIN. THE PRECIPITATION HAS BEEN AND IS
EXPECTED TO BE RELATIVELY LIGHT THROUGH THE EVENING HOURS...SO ONLY
EXPECTING LIGHT ICE ACCUMULATIONS. CROSS CASCADES GRADIENT EASING UP
LAST SEVERAL HOURS AND WOULD EXPECT IT TO CONTINUE TO DO SO AS WARM
FRONT PASSES. WILL LEAVE THE WINTER WEATHER ADVISORY UP FOR NOW WITH
LIGHT FREEZING RAIN...AND HEAVY HOLIDAY TRAFFIC. OUTSIDE OF THE
PASSES...FREEZING LEVEL ZIPPING UP THERE AND IS CURRENTLY AT OR
ABOVE 5500-6000 FT. THEREFORE OUTSIDE OF THE PASSES...MAIN PORTION
OF THE ZONE GETTING RAIN THROUGH TUE.

THE OTHER ISSUE IS THE RIVERS. THE RFC RIVER GUIDANCE CONTINUES TO
INDICATE MINOR PROBLEMS WITH SEVERAL RIVERS NEARING OR SOMEWHAT
EXCEEDING FLOOD STAGE. NEWEST LARGER SCALE MODELS RUNS APPEAR TO BE
FOCUSING MOST OF THE RAINFALL FURTHER NORTH INTO CANADA WHICH WOULD
ALLEVIATE THE PROBLEM.  HOWEVER VERY JUICY AIR MASS WITH STRONG WSW
WINDS ALOFT ARE A CONCERN...AND THE MM5 VERSIONS OF THE GFS AND NAM
STILL INDICATING GREATER THAN 5 INCH AMOUNTS OVER THE WESTERN
OLYMPICS AND NORTHERN CASCADES...WHICH WOULD FIT THE MENTAL PICTURE
OF THE MOIST AIR AND STRONG MID LEVEL WINDS. THE HEAVIEST RAINFALL
SHOULD OCCUR RATHER LATE TONIGHT THROUGH TUE. WITH ALL THAT SAID
DECIDED TO ISSUE A FLOOD WATCH FOR THE OLYMPICS AND THE RIVERS
DRAINING OFF THE WEST SLOPES OF THE CASCADES FROM KING COUNTY
NORTHWARD. CASCADE RIVERS SHOULD BE OK...BUT MAY BE CLOSE.

LATE TUE...COLD FRONT DRIVES SOUTHEAST ACROSS THE REGION WITH A
SHORT BREAK IN THE PRECIP SOMETIME TUE NIGHT. THEN THE NEXT SYSTEM
ROLLS ONSHORE...THIS TIME TO OUR SOUTH. MODELS HAVE CONSOLIDATED ON
THIS SOLUTION NICELY WHICH WILL FOCUS THE PRECIP OVER THE SOUTHERN
HALF OF THE AREA...ALTHOUGH WITH MOIST WESTERLY FLOW REMAINING ALOFT
EVERYONE HAS A CHANCE AT SOME WETNESS.  CERNIGLIA

.LONG TERM...CURRENT RUNS HAVE A NICE CONSOLIDATED FLOW AIMED RIGHT
AT OUR AREA FRIDAY INTO NEXT WEEK. THIS SETUP IS GOOD FOR PERIODS OF
SIGNIFICANT OF PRECIPITATION...ESPECIALLY ALONG THE COAST AND OVER
THE MOUNTAINS WITH UPSLOPE. DEPENDING ON EXACTLY WHERE THE
BAROCLINIC ZONE SITS...THIS COULD BE HEAVY MOUNTAIN RAINS...OR HEAVY
MOUNTAIN SNOWS...OR BOTH AT TIMES. WILL LEAVE THE HIGH POPS IN THE
FORECAST FOR THE EXTENDED WITH TEMPS NEAR OR SLIGHTLY WARMER THAN
SEASONAL NORMS.  CERNIGLIA

&&

.AVIATION...CEILINGS 2K-3K FT IN AREAS OF RAIN...BRIEFLY HIGHER AWAY
FROM THE RAIN. SOME VISIBILITY RESTRICTIONS ON THE ORDER OF 4-5SM IN
MODERATE RAIN AT TIMES. POSSIBLY A LULL IN RAIN AND BRIEF LIFTING OF
CEILINGS TONIGHT...BUT THEN COLD FRONT WILL BRING MORE RAIN AND
LOWER CEILINGS BY TUE MORNING. WIND AT KSEA SE 10-15 KT...STRONGER
JUST ABOVE THE GROUND. CHB

.MARINE...GALE WARNINGS IN FORCE MOST WATERS THROUGH TUESDAY 4 PM
BUT COULD LAST A BIT LONGER. MIGHT HAVE A LULL TONIGHT...BUT WINDS
SHOULD RETURN OVERNIGHT. COULD GET GALE FORCE SW WINDS IN PUGET
SOUND TUE AFTERNOON WITH FRONTAL PASSAGE AND ALSO GALE WESTERLIES
DOWN THE STRAIT. BURKE

.SEW WATCHES/WARNINGS/ADVISORIES...
.WINTER WEATHER ADVISORY FOR THE CASCADE PASSES THROUGH TONIGHT.
.GALE WARNING THROUGH TUESDAY AFTERNOON COAST...STRAIT ENTRANCES...
 ADMIRALTY INLET...AND CAMANO ISLAND TO POINT ROBERTS.
.SMALL CRAFT ADVISORY THROUGH TUESDAY AFTERNOON PUGET SOUND AND HOOD
 CANAL.
.HIGH WIND ADVISORY FOR THE NORTHWEST INTERIOR THROUGH TUE.
.FLOOD WATCH FOR RIVERS OFF THE OLYMPICS AND WEST SLOPES OF THE
 CASCADES KING COUNTY NORTHWARD FOR TUE THROUGH TUE NIGHT.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 2:53 AM PSTWinter Storm WatchSEW7 hr
Jan 1, 10:04 AM PSTWinter Weather AdvisorySEW19 hr
Jan 1, 3:03 PM PSTFlood WatchSEWClallam, Grays Harbor, Jefferson, King, Mason, Skagit and 2 more49 hr

Nearby

Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.